Alert archive / Utah / Wind Advisories in 2013

Wind Advisory 15, NWS Salt Lake City, UT

September 24, 2013

NWS Salt Lake City, UT issued this wind advisory at Sep 24, 2013, 2:55 PM MDT. It took effect at Sep 25, 2013, 12:00 PM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Sep 24, 2013, 2:55 PM MDT (20:55 UTC)
In effect from
Sep 25, 2013, 12:00 PM MDT
Expired
Sep 25, 2013, 9:36 PM MDT
In force
10 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

597 
WWUS75 KSLC 242055
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
255 PM MDT TUE SEP 24 2013

UTZ013-020-021-251130-
/O.NEW.KSLC.WI.Y.0015.130925T1800Z-130926T0400Z/
SAN RAFAEL SWELL-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...KANAB...
ESCALANTE...BULLFROG
255 PM MDT TUE SEP 24 2013

...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 10 PM MDT WEDNESDAY. 

* AFFECTED AREA: SOUTH-CENTRAL AND SOUTHEAST UTAH.

* WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING: WINDS WILL INCREASE LATE WEDNESDAY MORNING THEN BECOME
  STRONG DURING THE AFTERNOON HOURS. THE WINDS WILL DECREASE
  WEDNESDAY EVENING BUT MAY REMAIN LOCALLY GUSTY IN SOME AREAS.

* IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES ALONG EAST TO WEST ORIENTED ROUTES
  INCLUDING BUT NOT LIMITED TO INTERSTATE 70 ACROSS EASTERN UTAH
  AND HIGHWAY 89 ACROSS FAR SOUTHERN UTAH. IN ADDITION...THESE
  WINDS COULD RESULT IN CHOPPY WATERS AND DANGEROUS BOATING
  CONDITIONS ON LAKE POWELL. WIND SENSITIVE OPERATIONS WILL ALSO
  BE AFFECTED ACROSS SOUTH-CENTRAL AND SOUTHEAST UTAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA
LAKES. THESE WINDS WILL CREATE VERY CHOPPY WATER AND GENERATE
LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR
PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE
THEIR OUTINGS UNTIL THE WINDS SUBSIDE.

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH
DEPARTMENT OF TRANSPORTATION
VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
3 follow-up statements
747 
WWUS75 KSLC 250756
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
156 AM MDT WED SEP 25 2013

UTZ016-019-252300-
/O.EXA.KSLC.WI.Y.0015.130925T1800Z-130926T0400Z/
SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-
INCLUDING THE CITIES OF...BEAVER...CEDAR CITY...MILFORD...
ST GEORGE
156 AM MDT WED SEP 25 2013

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS
EVENING. 

* AFFECTED AREA: SOUTHWEST UTAH AND UTAHS DIXIE AND ZION NATIONAL
  PARK.

* WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING: WINDS WILL INCREASE LATER THIS MORNING THEN BECOME
  STRONG DURING THE AFTERNOON HOURS. THE WINDS WILL DECREASE
  WEDNESDAY EVENING BUT MAY REMAIN LOCALLY GUSTY IN SOME AREAS.

* IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES ALONG EAST TO WEST ORIENTED ROUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH
DEPARTMENT OF TRANSPORTATION VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

UTZ013-020-021-252300-
/O.CON.KSLC.WI.Y.0015.130925T1800Z-130926T0400Z/
SAN RAFAEL SWELL-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...KANAB...
ESCALANTE...BULLFROG
156 AM MDT WED SEP 25 2013

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT
THIS EVENING. 

* AFFECTED AREA: SOUTH-CENTRAL AND SOUTHEAST UTAH.

* WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING: WINDS WILL INCREASE LATE THIS MORNING THEN BECOME
  STRONG DURING THE AFTERNOON HOURS. THE WINDS WILL DECREASE
  WEDNESDAY EVENING BUT MAY REMAIN LOCALLY GUSTY IN SOME AREAS.

* IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES ALONG EAST TO WEST ORIENTED ROUTES
  INCLUDING BUT NOT LIMITED TO INTERSTATE 70 ACROSS EASTERN UTAH
  AND HIGHWAY 89 ACROSS FAR SOUTHERN UTAH. IN ADDITION... THESE
  WINDS COULD RESULT IN CHOPPY WATERS AND DANGEROUS BOATING
  CONDITIONS ON LAKE POWELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

THE STRONG WINDS MAY CREATE DANGEROUS BOATING CONDITIONS ON AREA
LAKES INCLUDING LAKE POWELL. THESE WINDS MAY CREATE VERY CHOPPY
WATER AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL
CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT SHOULD
CONSIDER POSTPONING THEIR OUTINGS UNTIL THE WINDS SUBSIDE.

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH
DEPARTMENT OF TRANSPORTATION VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
539 
WWUS75 KSLC 252108
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
308 PM MDT WED SEP 25 2013

UTZ013-016-019>021-260400-
/O.CON.KSLC.WI.Y.0015.000000T0000Z-130926T0400Z/
SAN RAFAEL SWELL-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...BEAVER...
CEDAR CITY...MILFORD...ST GEORGE...KANAB...ESCALANTE...BULLFROG
308 PM MDT WED SEP 25 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. 

* AFFECTED AREA: SOUTHWEST UTAH...UTAHS DIXIE AND ZION NATIONAL
  PARK...SOUTH CENTRAL UTAH...THE SAN RAFAEL SWELL...AND THE LAKE
  POWELL AREA.

* WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING: WINDS WILL REMAIN STRONG THROUGH THE EARLY EVENING
  BEFORE DECREASING. WINDS MAY REMAIN LOCALLY GUSTY IN SOME AREAS
  THIS EVENING AND OVERNIGHT. 

* IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES ALONG EAST TO WEST ORIENTED ROUTES
  INCLUDING BUT NOT LIMITED TO INTERSTATE 70 ACROSS EASTERN UTAH
  AND HIGHWAY 89 ACROSS FAR SOUTHERN UTAH. IN ADDITION... THESE
  WINDS COULD RESULT IN CHOPPY WATERS AND DANGEROUS BOATING
  CONDITIONS ON LAKE POWELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH
DEPARTMENT OF TRANSPORTATION VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
252 
WWUS75 KSLC 260336
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
936 PM MDT WED SEP 25 2013


UTZ013-016-019>021-260445-
/O.CAN.KSLC.WI.Y.0015.000000T0000Z-130926T0400Z/
SAN RAFAEL SWELL-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...BEAVER...
CEDAR CITY...MILFORD...ST GEORGE...KANAB...ESCALANTE...BULLFROG
936 PM MDT WED SEP 25 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WIND ADVISORY. 


$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Sep 24, 9:58 AM MDT, 4 hours 57 minutes earlier.

Area forecast discussion, Sep 24, 9:58 AM MDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
958 AM MDT TUE SEP 24 2013

.SYNOPSIS....A WARM SOUTHWEST FLOW WILL INCREASE ACROSS UTAH TODAY.
A COLD PACIFIC STORM SYSTEM WILL IMPACT THE GREAT BASIN BEGINNING
WEDNESDAY...AND LAST THROUGH THE END OF THE WORK WEEK. HIGH
PRESSURE ALOFT WILL RETURN FOR THE UPCOMING WEEKEND AND EARLY NEXT
WEEK.

&&

.DISCUSSION...ROLLERCOASTER TEMPERATURES CONTINUE FOR THE WESTERN
CONUS...AS UTAH AND SOUTHWEST WYOMING ARE ONCE AGAIN IN WARM
SOUTHWESTERLY FLOW OUT AHEAD OF A PACIFIC TROUGH. GUSTY BUT NOT
EXCESSIVE SOUTHERLY WINDS WILL DEVELOP IN MANY PLACES LATE THIS
MORNING THROUGH AFTERNOON...AND TEMPERATURES SHOULD BE SLIGHTLY
HIGHER THAN CLIMATOLOGICAL NORMALS ACROSS THE ENTIRE CWA. DRY AND
STABLE CONDITIONS SHOULD PREVAIL THROUGH AT LEAST 00Z WEDNESDAY.

THE AFOREMENTIONED TROUGH WILL BEGIN WORKING INTO THE GREAT BASIN
LATE TODAY...WITH THE ASSOCIATED COLD FRONT PUSHING ACROSS THE
NORTHERN HALF OF THE CWA THROUGH THE DAY WEDNESDAY...BRINGING
SIGNIFICANTLY COOLER AIR INTO THE AREA. WINDS WILL INCREASE EVEN
MORE WITH THIS COLD FRONT...PARTICULARLY IN SOUTHERN AND EASTERN
UTAH OUT AHEAD OF THE FRONT...SO WILL CONSIDER WIND HEADLINES FOR
TOMORROW ON THIS SHIFT.

BIGGEST UNCERTAINTY WITH THIS SYSTEM TONIGHT THROUGH FRIDAY WILL
BE THE MOISTURE ASSOCIATED WITH IT...AND BY EXTENSION THE TIMING
AND AMOUNTS OF PRECIP. WILL TAKE A CLOSER LOOK AT 12Z MODELS AS
THEY COME IN WITH REGARDS TO QPF AND MOISTURE FIELDS...BUT SUSPECT
THIS UNCERTAINTY WILL LINGER AS MODELS TRY TO GET A GOOD HANDLE ON
THIS MULTI-PART SYSTEM...WITH MULTIPLE SHORTWAVES REINFORCING AND
SHIFTING THE TROUGH THROUGH THE NEXT FEW DAYS.

THE FORECAST FOR TODAY LOOKS GOOD AND NO UPDATES ARE PLANNED FOR
THIS MORNING.

&&

.AVIATION...SOUTHERLY WINDS WILL CONTINUE AT THE SLC TERMINAL
THROUGHOUT THE DAY.  THERE IS A 30 PERCENT CHANCE WINDS WILL BECOME
WEST TO WEST NORTHWEST BETWEEN 21-02Z. OTHERWISE...MOSTLY CLEAR
SKIES WILL CONTINUE.

&&

.FIRE WEATHER...HIGH PRESSURE WILL REMAIN IN PLACE ACROSS THE REGION THROUGH
TONIGHT BRINGING A WARM...DRY AND WINDY DAY TO MUCH OF THE
DISTRICT. A STRONG COLD FRONT WILL PUSH ACROSS THE AREA WEDNESDAY
MORNING INTO WEDNESDAY EVENING BRINGING MUCH COLDER TEMPERATURES
AND THE CHANCE OF PRECIPITATION ACROSS MAINLY NORTHERN AND CENTRAL
UTAH. SNOW LEVELS WILL FALL TO THE LOWEST LEVELS SINCE SPRING.
WINDY CONDITIONS CAN BE EXPECTED AHEAD OF THE FRONT ACROSS
SOUTHERN UTAH WEDNESDAY. THE COLD TEMPERATURES WILL PERSIST
THROUGH SATURDAY BEFORE HIGH PRESSURE AND A WARMING TREND MAKE A
REAPPEARANCE SUNDAY.

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

SCHOENING/KRUSE

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Sep 24, 6:11 AM MDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
611 AM MDT TUE SEP 24 2013

UTZ001>016-019>021-517-518-WYZ021-251215-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
611 AM MDT TUE SEP 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG SOUTHERLY WINDS ARE EXPECTED TO DEVELOP ACROSS MUCH OF
SOUTHERN AND EASTERN UTAH WEDNESDAY AHEAD OF AN APPROACHING COLD
FRONT.

BEHIND THE COLD FRONT A COLD STORM SYSTEM WILL MOVE INTO
NORTHERN UTAH WEDNESDAY AND PUSH INTO SOUTHERN UTAH THURSDAY.
SNOW LEVELS ARE EXPECTED TO LOWER TO NEAR 6500-7000 FEET WITH
ACCUMULATING SNOW ABOVE 7500 FEET ACROSS THE NORTHERN MOUNTAINS.

THE FIRST FROST OF THE SEASON IS POSSIBLE FOR MANY AREAS OTHER
THAN EXTREME SOUTHERN UTAH COME SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

Nearby

Wind Advisories in Utah, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.